Case ReportsEscitalopram-Associated Acute Urinary Retention in Elderly Men With Known or Latent Benign Prostatic Hyperplasia: A Case SeriesFerentinos, Panagiotis MD, PhD; Margaritis, Dimitrios MD; Douzenis, Athanasios MD, PhDAuthor Information 2nd Department of Psychiatry, University of Athens, Attikon General Hospital, Athens, Greece. Address correspondence and reprint requests to Panagiotis Ferentinos, MD, PhD, Athens University Medical School, 2nd Department of Psychiatry, Attikon General Hospital, 1 Rimini str, 12462, Athens, Greece; E-mail: firstname.lastname@example.org Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. Clinical Neuropharmacology: 11/12 2016 - Volume 39 - Issue 6 - p 327-328 doi: 10.1097/WNF.0000000000000194 Buy Metrics Abstract Lower urinary tract outflow dysfunction is frequent in older men and a potential cause of serious complications such as acute urinary retention (AUR). Drug-induced AUR has only rarely been reported with selective serotonin reuptake inhibitors including escitalopram; reported cases had no history of urinary outflow dysfunction. We herein report the development of AUR after the introduction of escitalopram at a standard dose in 3 male patients with previously diagnosed or unknown/latent and nonsymptomatic benign prostatic hyperplasia. Urinary retention receded after escitalopram discontinuation in 2 cases but led to emergent prostatectomy in the third. This case series highlights escitalopram's potential association with AUR in elderly men with known or latent benign prostatic hyperplasia. Further studies are warranted to investigate whether compromised or marginal urinary outflow should be considered a contraindication for treatment with escitalopram. Copyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.